Alert archive / Michigan / Gale Warnings in 2008

Gale Warning 24, NWS Gaylord, MI

October 21, 2008

NWS Gaylord, MI issued this gale warning at Oct 21, 2008, 11:05 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2008, 11:05 AM EDT (15:05 UTC)
Expired
Oct 21, 2008, 3:48 PM EDT
In force
5 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KAPX 211505
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1105 AM EDT TUE OCT 21 2008

LMZ323-344>346-212100-
/O.EXP.KAPX.SC.Y.0096.000000T0000Z-081021T1500Z/
/O.EXB.KAPX.SC.Y.0097.000000T0000Z-081021T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1105 AM EDT TUE OCT 21 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS 10 TO 20 KNOTS WITH HIGHER GUSTS WILL PERSIST THROUGH
THIS AFTERNOON ALONG WITH WAVES OF 3 TO 6 FEET. WINDS AND WAVES
WILL SUBSIDE LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ342-211615-
/O.EXP.KAPX.SC.Y.0096.000000T0000Z-081021T1500Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1105 AM EDT TUE OCT 21 2008

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LHZ346-211615-
/O.EXP.KAPX.SC.Y.0097.000000T0000Z-081021T1500Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1105 AM EDT TUE OCT 21 2008

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LHZ348-349-212100-
/O.UPG.KAPX.SC.Y.0097.000000T0000Z-081022T0900Z/
/O.NEW.KAPX.GL.W.0024.081021T1505Z-081021T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1105 AM EDT TUE OCT 21 2008

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 35 KNOT GALES WILL
CONTINUE THROUGH TODAY...BEFORE DIMINISHING TONIGHT. WAVES 4 TO 6
FEET CAN BE EXPECTED...GRADUALLY SUBSIDING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ347-212300-
/O.CON.KAPX.SC.Y.0097.000000T0000Z-081021T2300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1105 AM EDT TUE OCT 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

NORTHWEST WINDS 10 TO 20 KNOTS WITH HIGHER GUSTS WILL PERSIST
THROUGH TODAY...ALONG WITH WAVES RUNNING 3 TO 6 FEET. WINDS AND
WAVES ARE EXPECTED TO DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KAS
1 follow-up statement
000
WHUS73 KAPX 211948
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EDT TUE OCT 21 2008

...SMALL CRAFT ADVISORY FOR WAVES ON LAKE HURON TONIGHT...

.ALTHOUGH WINDS WILL GRADUALLY WEAKEN ON LAKE HURON TONIGHT...
WAVES WILL REMAIN 4 TO 6 FEET THROUGH MUCH OF THE NIGHT SUPPORTING
SMALL CRAFT ADVISORIES.

LHZ348-349-220400-
/O.CAN.KAPX.GL.W.0024.000000T0000Z-081021T2100Z/
/O.NEW.KAPX.SC.Y.0098.081021T1948Z-081022T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
348 PM EDT TUE OCT 21 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

NORTH WINDS BETWEEN 10 AND 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL
CONTINUE THROUGH THE EVENING HOURS BEFORE TURNING NORTHEAST AND
WEAKENING OVERNIGHT. WAVES OF 4 TO 6 FEET CAN BE EXPECTED TONIGHT
ON LAKE HURON SOUTH OF PRESQUE ISLE LIGHT. THESE WAVES ARE
EXPECTED TO SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-344>346-212100-
/O.CAN.KAPX.SC.Y.0097.000000T0000Z-081021T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
348 PM EDT TUE OCT 21 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-212100-
/O.CAN.KAPX.SC.Y.0097.000000T0000Z-081021T2300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
348 PM EDT TUE OCT 21 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 21, 10:29 AM EDT, 36 minutes earlier.

Area forecast discussion, Oct 21, 10:29 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1029 AM EDT TUE OCT 21 2008

.SYNOPSIS.../ISSUED AT 356 AM/

STRONG HIGH PRESSURE AND VERY DRY AIR WILL SETTLE INTO THE REGION
FOR THE NEXT FEW DAYS BRINGING A STRETCH OF PLEASANT WEATHER TO
NORTHERN MICHIGAN. TEMPERATURES A LITTLE BELOW NORMAL TO START...BUT
A SLIGHT WARMING TREND IS ANTICIPATED FOR THE SECOND HALF OF THE
WORK WEEK.

&&

.SHORT TERM.../ISSUED AT 1029 AM/...THIS AFTERNOON

EXTREME LAKE INSTABILITY CONTINUES TO GENERATE CLOUDS THIS
MORNING. SKIES HAVE ACTUALLY TURNED MOSTLY CLOUDY ACROSS A PORTION
OF NORTHEAST LOWER MICHIGAN AS CLOUDS HAVE QUICKLY EXPANDED
UNDERNEATH THE LOW LEVEL INVERSION EARLY THIS MORNING. CLOUDS
CONTINUE TO DRIFT ACROSS THE GRAND TRAVERSE BAY REGION AS WELL.
OUTSIDE OF TRENDING SKIES A BIT CLOUDIER IN THESE REGIONS THROUGH
MIDDAY...THE CLEARING SKIES STILL LOOKS PROMISING THIS AFTERNOON
AS DRIER AIR ARRIVES FROM THE NORTH.

NO CHANGES MADE TO TEMPERATURES. STILL LOOKS LIKE MOST PLACES WILL
STRUGGLE TO GET INTO THE LOWER AND MIDDLE 40S THIS AFTERNOON.

KAS

&&

.LONG TERM.../ISSUED AT 356 AM/...TONIGHT AND BEYOND

TONIGHT...MID LEVEL RIDGE AXIS EXPECTED TO NOSE INTO THE WESTERN
GREAT LAKES WHILE SFC HIGH PRESSURE AND VERY DRY AIR (PWAT VALUES
DECREASING TO <0.20) BECOME FIRMLY ESTABLISHED. CLEAR SKIES
ANTICIPATED FOR MOST AREAS. BUT CAN/T HELP BUT WONDER IF THERE WILL
BE SOME LAKE CLOUDS EVENTUALLY DRIFTING INTO THE E/SE AREAS WITH A
LONG NE TRAJECTORY OVER LAKE HURON AND DELTA T/S HOLDING IN THE HIGH
TEENS. BUT UNDER ABUNDANT CLEAR SKIES AND DIMINISHING WINDS A
RELATIVE COLD NIGHT LOOKS ON TAP WITH LOWS RANGING FROM THE TEENS
FOR THE COLDEST SPOTS TO UPPER 20S NEAR THE LAKES.

WEDNESDAY THROUGH FRIDAY...LATEST SHORT TERM MODELS REMAIN IN
RESPECTABLE AGREEMENT THROUGH THE REST OF THE WEEK. SHARP RIDGING/
WARMER TEMPS BUILD OVER THE STATE WEDNESDAY AND THURSDAY...WHILE SFC
HIGH PRESSURE AND VERY DRY AIR CONTINUE TO DOMINATE. ANOMALOUSLY
DEEP CUTOFF LOW DEVELOPS IN THE CENTRAL PLAINS AND EVENTUALLY
MEANDERS INTO THE MIDWEST. THIS SYSTEM MAY EVENTUALLY BRING RAIN UP
INTO NORTHERN MICHIGAN...PERHAPS FRIDAY AND FRIDAY NIGHT. BUT WILL
SEE HOW THAT GOES AS MODELS TYPICALLY DO A POOR JOB PROJECTING
CUTOFF LOWS PARTICULARLY OF THIS MAGNITUDE.

ADAM

&&

.MARINE.../ISSUED AT 1029 AM/

WITH THE MORNING NEARSHORE ISSUANCE WILL TRIM BACK THE EXPIRATION
TIME OF THE GALE WARNING TO 5 PM THIS AFTERNOON. APPEARS THE
GRADIENT WILL REALLY RELAX BY THAT TIME. HOWEVER...SCA CONDITIONS
WILL LIKELY CONTINUE NEAR LAKE HURON THROUGH TONIGHT. HAVE ALSO
EXTENDED THE SMALL CRAFT ADVISORIES ON LAKE MICHIGAN THROUGH THIS
AFTERNOON AS WE CONTINUE TO SEE 4 FOOT WAVES AT THE BUOY IN
NORTHERN LAKE MICHIGAN.

KAS

&&

.AVIATION.../ISSUED AT 732 AM/...VALID FOR 12Z TAFS

HIGH PRESSURE AND VERY DRY AIR WILL BUILD ACROSS NORTHERN MICHIGAN
OVER THE NEXT 24 HOURS...WITH VFR CONDITIONS ANTICIPATED AT THE
TERMINAL SITES. CLEAR SKIES TO START...BUT WITH HEATING SCT-BKN
(MVFR) CLOUD COVER MAY DEVELOP BY LATE MORNING AND LINGER INTO THE
AFTERNOON BEFORE CLEARING OUT AGAIN BY EVENING. GUSTY WINDS AGAIN
TODAY ALTHOUGH WINDS GRADUALLY DIMINISH THROUGH THE AFTERNOON AND
ESPECIALLY TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-
     344>346.
LH...GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ348-349.
     SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LHZ347.
LS...NONE.

&&
Hazardous weather outlook, Oct 21, 4:51 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
451 AM EDT TUE OCT 21 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
221000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
451 AM EDT TUE OCT 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:48 PM EDTSmall Craft AdvisoryAPX19 hr

Nearby

Gale Warnings in Michigan, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.